MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 3.0MM X 6.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 3.0MM X 6.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5413060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the coil delivery wire was noted to be kinked.The main coil was seen to be detached/ separated.The main coil was seen to be kinked and stretched.During functional inspection, coil in catheter friction functional test failed, an attempt to advance the main coil through a flushed demo microcatheter failed.Once the main coil was advanced out of the introducer sheath to inspect the coil.It was noted to be detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.Patients¿ anatomy was average tortuosity.The device was analyzed, and the coil delivery wire was kinked, the main coil was kinked and stretched.When the coil was advanced from the introducer sheath, it was found to be detached/separated.An assignable cause of ¿procedural factors¿ will be assigned to the as reported ¿coil in catheter friction¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of 'handling damage' will be assigned to the as analyzed ¿coil delivery wire kinked/bent¿ as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of ¿procedural factors¿ will be assigned to the as analyzed ¿main coil stretched¿, ¿main coil kinked/bent¿ and ¿main coil prematurely detached/separated during use¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
Analysis of the returned device found that the coil (subject device) was prematurely detached during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
TARGET TETRA 3.0MM X 6.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18367010
Report Number3008881809-2023-00591
Device Sequence Number15417973
Product Code HCG
UDI-Device Identifier07613327578652
UDI-Public07613327578652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Catalogue NumberTG5413060
Device Lot Number24359244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER); TARGET COIL (STRYKER)
Patient SexUnknown